| Model Number |
SXPP1A407 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/03/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: could you please confirm if the issue occurred before it was used on the patient, during suturing or post op? on the patient, during suturing.Could you please confirm if the patient suffer from any consequence due to the issue? please provide more details.No patient consequences.They removed it.No device is available for the event reported in this case.If further details are received at a later date a supplemental medwatch will be sent.Events submitted via mw# 2210968-2022-06762.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on 08/03/2022 and the barbed suture was used.During surgery, the tab broke in half.The procedure was completed with no patient harm.There were no adverse patient consequences reported.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/23/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product sxpp1a407 was returned to ethicon for evaluation.Ethicon conducted a visual inspection of the sample returned.Visual analysis of the returned sample revealed that one empty opened foil, one empty labeled winding former, and a needle-suture were received for analysis.Upon visual inspection of the returned sample body fluids on the length of the suture was noted, in addition, damaged barbs and both sides of the fixation tab were cut.After further evaluation of the end suture, marks were observed on the nucleus possibly from a surgical device.It should be noted that a 100% inspection is performed via automotive vision system to ensure the tab is present and complete during manufacturing.As with any device, care should be taken to avoid damage to the strand when handling.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare; active ingredient(s)- triclosan; dosage form - suture/solid/parenteral; strength - = 2360 g /m.Events submitted via mw# 2210968-2022-06762 and mw# 2210968-2022-06763.